Alert archive / Pennsylvania / Flash Flood Warnings in 2000

Flash Flood Warning 67, NWS Pittsburgh, PA

September 24, 2000Jefferson County, Pennsylvania

NWS Pittsburgh, PA issued this flash flood warning at Sep 24, 2000, 12:10 AM EDT for Jefferson County, Pennsylvania. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Sep 24, 2000, 12:10 AM EDT (04:10 UTC)
Expired
Sep 24, 2000, 3:15 AM EDT
In force
3 hr
Issued by
NWS Pittsburgh, PA
Area
Whole counties

County Jefferson County, PA

The nearest sounding before it

Pittsburgh, PA (KPIT), launched 00:00Z, 4.2 hours before the alert went out and 122 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Pittsburgh, PA at 00:00Z on 2000-09-24Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 236 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Pittsburgh, PA at 00:00Z on 2000-09-24The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 183 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
236 J/kg
Mixed-layer CIN
-98 J/kg
Mixed-layer LCL
874 m above ground
0-6 km bulk shear
34 kt
0-1 km storm-relative helicity
183 m²/s²
0-3 km storm-relative helicity
174 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS51 KPBZ 240411
FFWPBZ
PAC065-240715-

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE PITTSBURGH PA
1210 AM EDT SUN SEP 24 2000

THE NATIONAL WEATHER SERVICE IN PITTSBURGH HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  JEFFERSON COUNTY IN PENNSYLVANIA

* UNTIL 315 AM EDT

* AT 1210 AM EDT...NATIONAL WEATHER SERVICE RADAR INDICATED HEAVY
RAINFALL OCCURING NEAR BROOKVILLE. THIS WILL CAUSE SMALL STREAMS AND
CREEKS TO FLOOD.

* LOCATIONS IN THE WARNING INCLUDE...BROOKVILLE AND REYNOLDSVILLE...

<<CALL TO ACTION>>DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE
WATER COVERS THE ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW
YOUR CAR TO CROSS SAFELY. VEHICLES CAUGHT IN RISING WATER SHOULD BE
ABANDONED QUICKLY. MOVE TO HIGHER GROUND.

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pittsburgh, PA wrote its last area forecast discussion before this flash flood warning went out at Sep 23, 9:56 PM EDT, 2 hours 14 minutes earlier.

Area forecast discussion, Sep 23, 9:56 PM EDT, 2 hours 14 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PITTSBURGH PA
956 PM EDT SAT SEP 23 2000

SHOWERS AND SCATTERED THUNDERSTORMS OVERNIGHT.  SOME HEAVY
DOWNPOURS.  OTHERWISE SHOWERS WILL BE ENDING DURING THE MORNING.

PIT   62  69  45  65 / 100  60  10  40
HLG   63  70  47  65 / 100  60  10  40
MGW   63  70  47  65 / 100  60  10  40
ZZV   63  70  47  65 / 100  60  10  40
PHD   60  66  42  65 / 100  40  10  40
FKL   59  65  40  65 / 100  40  10  40
DUJ   59  65  40  65 / 100  40  10  40
LBE   62  69  45  65 / 100  60  10  40
BTP   61  66  42  65 / 100  40  10  40
IDI   61  66  42  65 / 100  40  10  40
ODM   63  70  50  65 /  90  50  20  40

.PBZ...
MD...NONE.
OH...NONE.
PA...NONE.
WV...NONE.

In the hours before

Special weather statement, Sep 23, 7:00 PM EDT, 5 hours 10 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PITTSBURGH PA
700 PM EDT SAT SEP 23 2000

OHZ039>041-048>050-057>059-068-069-240300-
BELMONT OH-CARROLL OH-COLUMBIANA OH-COSHOCTON OH-GUERNSEY OH-
HARRISON OH-JEFFERSON OH-MONROE OH-MUSKINGUM OH-NOBLE OH-
TUSCARAWAS OH-
700 PM EDT SAT SEP 23 2000

...SCATTERED THUNDERSTORMS THIS EVENING...
SHOWERS AND THUNDERSTORMS WILL BE SCATTERED THROUGHOUT EASTERN OHIO
THIS EVENING.  SOME OF THE THUNDERSTORMS WILL HAVE HEAVY DOWNPOURS
ALONG WITH GUSTY WINDS.  THE STRONGEST THUNDERSTORMS WERE IN CENTRAL
OHIO AND WILL MOVE INTO EASTERN OHIO AFTER 8 PM.

LISTEN TO NOAA WEATHER RADIO UPDATES ON THESE THUNDERSTORMS IN OHIO.

C

Nearby

Flash Flood Warnings in Pennsylvania, 2000Every flash flood warning in 2000

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.